Anyone off Copaxone notice a difference in how they feel?

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Anyone off Copaxone notice a difference in how they feel?

Postby lynnkay4 » Sat Jul 17, 2004 1:48 pm

Has anyone been taken off their ABCR drugs and notice a difference in how they feel.

I was taken off my Copaxone about 2 weeks ago and I think I feel stiffer than I did.. I know Copaxone is suppose to slow down progression not help with symptoms I've had for months.

Just wondered if anyone else has ever experience anything like this before they started on another drug.

Thanks for your informations.

Lynn
User avatar
lynnkay4
Newbie
 
Posts: 6
Joined: Sat Jul 10, 2004 3:00 pm

Advertisement

Stopped using Copaxone

Postby Alicia » Mon Jul 19, 2004 8:07 pm

Hi LynnKay4,

A little over one year ago I stopped using Copaxone for two weeks because I was having a lot of heart palpitations. While off Copaxone my body felt very relaxed. When I am on this drug it I feel tense. I seem to be ultra sensitive to this drug.

Alicia
User avatar
Alicia
Family Member
 
Posts: 95
Joined: Tue Jun 29, 2004 3:00 pm
Location: USA

copaxone

Postby Cathy » Fri Jul 23, 2004 6:12 am

I had to stop taking it once for 3 months because back then my insurance did not cover it, and I had one of the worse relapses I have ever had, including increased spasicity. Why did you go off? Hope you are feeling better.
User avatar
Cathy
Family Member
 
Posts: 97
Joined: Mon Apr 12, 2004 3:00 pm
Location: Florida/USA

avonex and copaxone

Postby art » Fri Jul 23, 2004 10:14 am

I was taking Avonex for 18 months (this was before it was labelled for depression) and became quite depressed. I finally realized it was the drug and went off it. Within 2 weeks I was feeling better and within 2 months I was back to my old self. (I don't think the Avonex *caused* the depression, just brought it out - my family has a history of depression)

Then, a year later, I started Copaxone. I have started taking a week off *all* my meds 2 times a year to just take a break. When I did that with Copaxone, I have to say I did not notice a change. But it was only a week.
User avatar
art
Family Elder
 
Posts: 102
Joined: Tue May 18, 2004 3:00 pm
Location: Waltham, MA

copaxone

Postby Cathy » Fri Jul 23, 2004 10:32 am

I hate to admit this, but sometimes I do forget to take the copaxone for a couple of days-It doesnt seem to make any difference when it is just a couple of days.
User avatar
Cathy
Family Member
 
Posts: 97
Joined: Mon Apr 12, 2004 3:00 pm
Location: Florida/USA

Postby lynnkay4 » Mon Aug 02, 2004 4:15 pm

Hi Cathy, you asked why I went off my copaxone, I didn't realize that I hadn't mentioned it in my post. Sorry about that.

My neuro decided that he didn't think it was helping me that much after 15 months, because I had some on going symptoms, and get this my MRI was better, well I thought that is what Copaxone was suppose to do. But
he has decided to now treat the symptoms again and see how I do off of it for awhile.

He did mention that Antegren will be out soon and I may be a candidate for that.. So I'm back to a wait and see situation, and let me tell you after waiting for 4 years to finally get a diagnosis and even disability, and now I feel like I'm back to square one. I have very mixed emotions right now.

Thanks for your response, stay well.

Lynn
User avatar
lynnkay4
Newbie
 
Posts: 6
Joined: Sat Jul 10, 2004 3:00 pm

copaxone

Postby Cathy » Tue Aug 03, 2004 6:02 am

Lynn, I thought that was what copaxone was supposed to do as well. I thought if you saw an improvementin MRI, or no worsening, it was doing its job. Its not for symptom relief, but is supposed to reduce relapses. I am concerned he took you off-I do not know anything about antegran, but if you start to get worse, I would insist he put you back on the compaxone, or find another Doc. Ask him when you see him next what exactly he thought copaxone was supposed to do. Keep well Lynn.
User avatar
Cathy
Family Member
 
Posts: 97
Joined: Mon Apr 12, 2004 3:00 pm
Location: Florida/USA

Copaxone

Postby cleo » Thu Aug 12, 2004 8:37 am

Lynn, please be proactive with your doctor about your disease. Don't take everything he says as the gospel truth. This disease has no answers. He needs to consult with you about your thoughts on the treatments he prescribes, and together you both determine your protocol. Copaxone is not to treat symptoms, it is to reduce exacerbations. I wouldn't get off of it no matter what my neuro said...which he wouldn't even suggest it. At least it is some protection.

There are lots of neurologists out there. Find another one before you loose any ground with this disease.
User avatar
cleo
Getting to Know You...
 
Posts: 15
Joined: Fri Jun 04, 2004 3:00 pm
Location: Houston, Texas

Postby teachk » Fri Aug 13, 2004 7:30 am

I was on Betaseron for 3 months and developed an allergy to it. While I was on it I felt terrible. I have since started copaxone and feel great. I feel it works great for me without the flu like side effects I had with the interferon.
User avatar
teachk
Getting to Know You...
 
Posts: 12
Joined: Mon Aug 02, 2004 3:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: Jerzy


Contact us | Terms of Service